MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; STYLET, TRACHEAL TUBE

COVIDIEN AG JUAREZ (MMJ) SHILEY; STYLET, TRACHEAL TUBE
Model Number 85864
Medical Device Problem Codes Defective Device (2588); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during testing, a physician provided feedback regarding the ten stylets, describing as an unacceptable replacement due to being too flimsy, not holding shape, and breaking off easily.There was no patient involved.
 
Additional Manufacturer Narrative
D10 concomitant product: 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown, 85864 stylet sterile 10fr bx20 x20 lot: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Picture evaluation noted that the stylet had several bents.It was reported that a physician provided feedback regarding the ten stylets, describing as an unacceptable replacement due to being too flimsy, not holding shape, and breaking off easily.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: this product cannot be adequately cleaned and/or sterilized by the user in order to facilitate safe reuse and is therefore intended for single use.Attempts to clean or sterilize these devices may result in a bio incompatibility, infection or product failure risks to the patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
STYLET, TRACHEAL TUBE
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21899759
Report Number9681384-2025-00431
Device Sequence Number8794800
Product Code BSR
UDI-Device Identifier10884522004084
UDI-Public10884522004084
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85864
Device Catalogue Number85864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTES ON H11
Patient SexUnknown